Editor's Note: This article was originally written by patient expert Eileen Gray.
Here are my thoughts on my first full week on Amitriptyline. The back story is, I've been on Topamax for over a year and a half now, it's not working. Finally found a neurologist who is listening to me and working with me....it only took me 5 previous doctors to find this one
Anyway - onto the matter at hand. Adding in Amitriptyline to my 75mgs of Topamax due to my new dx of transformed migraines. The first couple nights, I think the Amitriptyline helped me sleep, but that side effect wore off quickly. I do, however, add in another 10mgs this Friday, so maybe that will help again.
I know it's way too soon to tell if it's doing anything, but my thoughts are it's not. At least not yet. I still had 2 no trigger migraines - possibly one is sleep related. I did not think I had sleeping problems, but maybe I do and I am just now realizing it.
This is my first placebo week on my birth control in 3 months so I am bracing myself. I am sure it will be a doozy!
My neurologists plan seems to be, add in the Amitriptyline with the Topamax. Get the transformed migraines under control, then back off both medications so I can try a new preventive.
Again, knowing I'm jumping the gun on the Amitriptyline and if it is working for me, I just wanted to add that my migraine frequency has not changed at all. I've had 3 migraines since starting the Amitriptyline which is normal for me.
I really hope this stuff works! I am sick of having 3 migraines a week - even that is under estimating them! My new pattern seems to be that I'm great for a week or almost two - then I'm slammed every day - and I've almost hit status migrainous twice since Christmas, which that has never happend to me before. Both times the migraine broke about a 1/2 hour before I would have to pack it up and head to the ER. I guess that's luck for ya!
So for now it's hurry up and wait. I will wait and see how this drug works out for me. I don't seem to have any bad side effects, except the eating sweets, but even that, I wonder if it's because of knowing that's a side effect. I just recently read one of Nancy Bonk's responces to a post in the forum talking about when you know side effects, you can almost make yourself believe you are experiencing them. That's what I think I have!
But how can I be sure? I have no will power over the sweet snacks my co-workers bring in, but is it just me using the medication as an excuse?
Interesting thought, isn't it???
I'll have to work on that one....